iMedi.co.uk

Galpharm Period Pain Relief 250mg Gastro-Resistant Tablets

PATIENT INFORMATION LEAFLET

Galpharm Period Pain Relief

250 mg Gastro-Resistant Tablets

Naproxen

his medicine is used for treatment of period pain (menstrual pain or dysmenorrhoea). This medicine is available without prescription to treat period pain. However, you still need to take it carefully to get the best results from it.

•    Read this leaflet carefully before you take these tablets.

•    Keep this leaflet, you may need to read it again.

Ask your pharmacist if you need more information or advice.

Do not take this medicine:

For any other pain except period pain.

If you are not between 15 and 50 years of age. If you are allergic to any of the ingredients in this tablet. See section 6.

Follow the dosage instructions carefully.

See section 3.

Speak to your doctor

If you suffer from any of the conditions mentioned in section 2.

If you are taking any other medicines. See section 2.

If your symptoms have not improved within 3 days of taking these tablets.

1. WHAT THIS MEDICINE IS AND WHAT IT IS USED FOR

These tablets contain 250 mg of naproxen.

•    Naproxen belongs to a group of painkillers called Non-Steroidal Anti-Inflammatory Drugs (also called NSAIDs).

•    Other medicines in this group include ibuprofen and aspirin.

This medicine is used to treat period pain (also called menstrual pain or dysmenorrhoea). Period pain or dysmenorrhoea is usually felt as painful muscle cramps in the lower tummy, which can sometimes spread to the back and thighs. Sometimes the pain comes in intense spasms, while at other times the pain may be dull but more constant.

2. WHAT YOU NEED TO KNOW BEFORE YOU TAKE THIS MEDICINE

Only take this medicine for period pain.

Only take this medicine if you are between 15 and 50 years old.

Do not take this medicine if you:

•    have or have ever had a stomach ulcer, perforation or gastrointestinal bleeding of the stomach or intestines

•    are allergic to naproxen or any other ingredient of the product (See section 6) or have ever had an allergic reaction to other NSAID painkillers such as aspirin, ibuprofen or diclofenac. Allergic reactions can include wheezing, itchy runny nose, rashes or swelling of the skin

•    are taking other NSAID painkillers (e.g. aspirin, ibuprofen, diclofenac)

•    have used it before and not experienced relief of your symptoms

•    have or have ever had severe heart failure, liver or kidney failure

•    if you are pregnant, or planning on becoming pregnant

•    if you are breastfeeding.

Do not take this medicine unless your doctor said you can, if you:

•    started to have period pain more than a year after your first period

•    are over 20 years of age and this is the first time that you have suffered from period pain

•    use an intrauterine device (IUD) as a contraceptive

•    have had a previous stroke or think you might be at risk of stroke (for example if you have high blood pressure, diabetes, high cholesterol or are a smoker)

•    have kidney, heart or liver problems

•    have a blood clotting problem

•    have asthma or any allergic illness which makes it hard to breathe

•    have a stomach disorder such as ulcerative colitis or Crohn's disease.

Talk to your doctor before using this medicine if you have experienced any of the following symptoms. This is because you may have an underlying condition and you should discuss your symptoms with a doctor.

•    Your periods are irregular.

•    Your period is unusually painful.

•    Your period is more heavy than normal.

•    Your period is longer than normal.

•    Your period is later than normal.

•    Your period pain becomes gradually worse during each subsequent period.

•    The pain begins more than one day before the onset of bleeding.

•    The pain is severe over the whole time of your period.

•    You experience bleeding between your periods.

•    You have noticed any changes in the normal pattern of your periods such as the intensity or duration of the pain, or changes in the volume and duration of blood flow.

•    Your period pain has not responded adequately to more than one kind of pain killer.

•    You have a thick or foul-smelling vaginal discharge.

•    You experience pain during or just after, sexual intercourse.

•    You have fever.

Other warnings

Medicines containing naproxen may be associated with a small increased risk of heart attack ("myocardial infarction") or stroke. Any risk is more likely with high doses and prolonged treatment. Do not exceed the recommended dose (3 tablets a day) or duration of treatment (3 days) for any naproxen containing product.

Taking other medicines

Talk to your doctor or pharmacist first, if

you are taking other medicines, especially:

•    Other NSAID painkillers (e.g. aspirin, ibuprofen, diclofenac)

•    Anticoagulants (to thin your blood or prevent clotting e.g. warfarin)

•    Diuretics (water tablets) e.g. furosemide

•    Lithium (for depression, bipolar disease, mania)

•    Antidepressants of the serotonin re-uptake inhibitor (SSRI) type e.g. fluoxetine, paroxetine, citalopram

•    Methotrexate, ciclosporin or tacrolimus (to temporarily suppress your immune system)

•    Zidovudine (for HIV/AIDS)

•    Steroids (also called corticosteroids) e.g. prednisolone, hydrocortisone, dexamethasone

•    Quinolone antibiotics (ciprofloxacin, norfloxacin or levofloxacin) or sulphonamides e.g. co-trimoxazole

•    Probenecid used for gout

•    Anti-hypertensives (to treat high blood pressure) e.g. amlodipine, ramipril, losartan

•    Medicines for your heart e.g. digoxin or glycosides

•    Phenytoin (for epilepsy)

•    Mifepristone (to terminate a pregnancy).

Adrenal function tests: These tablets can affect the results of laboratory blood or urine tests. Check with your doctor before the tests.

Important information about some of the ingredients of this medicine

•    This medicine contains lactose. If you have been told by your doctor that you have an intolerance to some sugars, contact your doctor before taking this medicinal product.

Pregnancy, breast-feeding and fertility

Do not take this medicine if you are pregnant, or planning to become pregnant. Do not take this medicine if you are breast-feeding. Naproxen belongs to a group of medicines which may impair fertility in women. This effect is reversible on stopping the medicine. It is unlikely that naproxen, used occasionally, will affect your chances of becoming pregnant. However, tell your doctor before taking this medicine if you have problems becoming pregnant.

Driving and using machines: These tablets may make you dizzy, sleepy or cause vertigo, loss of concentration, difficulty sleeping, depression or visual problems. Do not drive or use machines if this happens to you.

3. HOW TO TAKE THIS MEDICINE

First day:

•    As soon as the pain starts, take two tablets.

•    Then after 6 to 8 hours, take one more tablet that day, if you need it.

Second day:

•    Take one tablet every 6 to 8 hours if needed. Third day:

•    Take one tablet every 6 to 8 hours if needed. Do not take more than 3 tablets each day.

Please turn over ^

Always take the lowest effective dose for you. Do not take more than the recommended dose of up to three tablets in a day. Do not take for longer than three days in any one month (menstrual cycle).

Taking the tablets:

•    Swallow the tablets whole with a drink of water. Do not chew or crush them.

   Take the tablets with or after food.

•    Only take the tablets for as long as you need them for the period pain. You may not need to take the tablets all the time for all 3 days. If you still have pain after 3 days of treatment, talk to your doctor. Do not take the tablets for more than 3 days in any one period (cycle).

•    If you see a doctor, pharmacist or nurse or go into hospital, tell them you are taking this medicine.

•    Overdose: If you (or someone else) take too many tablets, go to the nearest hospital casualty department or your doctor straight away.


Reporting of side effects

If you get any side effects, talk to your doctor, pharmacist or nurse. This includes any possible side effects not listed in this leaflet. You can also report side effects directly via the Yellow Card Scheme at: www.mhra.gov.uk/vellowcard.

By reporting side effects you can help provide more information on the safety of this medicine.


5. HOW TO STORE THIS MEDICINE


•    Do not use this medicine after the use-by date.

•    Keep these tablets in their original packaging and do not store above 25°C.

•    Keep this medicine out of the sight and reach of children.

•    This medicine is for you ONLY, do not give it to anyone else.

•    Return all unused medicines to your pharmacist for safe disposal.


6. CONTENTS OF THE PACK AND OTHER INFORMATION


4. POSSIBLE SIDE EFFECTS


Like all medicines, these tablets can cause side effects, although not everybody gets them.

If you get any of the following at any time during your treatment STOP TAKING, and get medical help straight away:

Allergic reactions, such as:

•    wheezing or difficulty breathing. This may be severe

•    severe blisters and bleeding of the skin, nose and inside of the mouth (Stevens-Johnson syndrome)

•    skin problems including rashes, itching, nettle rash or a bruise like rash. There may also be redness, blistering or flaking of the skin over large areas of the body

•    swelling of the face, lips, tongue and throat (causing difficulty swallowing or breathing).

Stomach and bowel problems including:

•    pains in your stomach (abdomen) or other abnormal stomach problems

•    indigestion or heartburn

•    passing black tarry stools or motions

•    vomiting any blood or dark particles that look like coffee grounds

•    worsening of stomach problems (ulcerative colitis or Crohn’s disease).

Kidney Problems

•    blood in the urine

•    more or less urine than normal

•    cloudy urine

•    pain or swelling around the lower side of your back.

Nervous system disorders

•    fits (convulsions), altered vision, pins-and-needles or numbness, confusion, hallucinations, dizziness and vertigo, hearing problems

•    aseptic meningitis (symptoms include stiff neck, headache, sensitivity to light, feeling or being sick, fever, disorientation).

If you have any of the following while taking this medicine, stop taking it and tell your doctor:

•    swelling of the blood vessels and a build up of fluid which may cause swollen ankles

•    kidney or liver problems: these will show up in blood or urine tests

•    nervous system: headaches, depression, insomnia, ringing in the ears, tiredness, drowsiness, inability to concentrate, mental slowing, a general feeling of being unwell

•    blood problems - these may cause unusual tiredness or weakness, unusual bleeding or unexplained bruising, fever or chills, sore throat or ulcers in your throat

•    sensitivity of the skin to light

•    hair loss (alopecia)

•    flatulence or constipation.

Other side effects

•    High blood pressure and heart failure have been reported with NSAID use.

•    Medicines which contain NSAIDs such as naproxen may be associated with a small increased risk of heart attack ("myocardial infarction") or stroke.

•    Not everyone will respond to NSAIDs. If this medicine does not work for you, talk to your pharmacist or doctor.


Each white round coated tablet contains 250 mg of naproxen, which is the active ingredient. The tablets come in a box of 9 tablets. The tablet is gastro-resistant (also known as enteric coated). This means that it is covered with a coating which stops the tablet dissolving in the stomach, so that the naproxen is released further down in your gut.

The tablets also have inactive contents: lactose monohydrate, maize starch, polyvidone, sodium starch glycolate (type A) and magnesium stearate (E572). Also, the coating contains colloidal silicon dioxide, polyvinyl acetate phthalate, polyethylene glycol, purified stearic acid (E570), hydroxypropyl methylcellulose (E464), sodium alginate (E401), sodium bicarbonate (E500), purified talc (E553(b)), triethyl citrate, the colour titanium dioxide (E171) and black printing ink (containing shellac (E904), soya lecithin (E322), antifoam agent and black iron oxide (E172)).

Marketing Authorisation holder:

Galpharm Healthcare Limited, Wrafton, Braunton, Devon, EX33 2DL, United Kingdom.

Manufacturer:

TEVA UK Limited, Eastbourne, BN22 9AG, England.

Text revised: February 2016.


7. ABOUT PERIOD PAIN


What is period pain (dysmenorrhoea)?

Period pain - or dysmenorrhoea - is usually felt as painful muscle cramps in the lower tummy, which can sometimes spread to the back and thighs. Sometimes the pain comes in intense spasms, while at other times the pain may be dull but more constant.

The pain usually starts when your bleeding begins, and normally lasts for 48-72 hours. Most cases of period pain can be treated at home.

Symptoms

Most women experience some form of period pain during their lifetime. Common symptoms noticed are as follows:

•    Painful muscle cramps in lower abdomen (tummy).

•    Painful abdomen may accompany other symptoms such as: headaches, nausea, tiredness, feeling faint, dizziness and diarrhoea.

Healthy tips to manage period pain (dysmenorrhoea)

You can manage dysmenorrhoea (period pain) by one or a combination of the following ways:

•    Exercise such as walking or cycling can help to reduce pain.

•    Stopping smoking.

•    Applying heat (via hot water bottle) to your tummy.

•    Warm bath or shower.

•    Lightly massaging your lower abdomen.

For further information, please contact:

Galpharm Healthcare Limited, Wrafton, Braunton, Devon, EX33 2DL, United Kingdom.

86714-U    4000357


Perrigo

Quality Affordable Healthcare Products™

T: +44(0) 1226 779911

www.perrigouk.co.uk

PRODUCT Galpharm Period Pain Relief 250mg Gastro-Resistant

Tablets Darwin

VERSION 20 HUB 3218 PROFILE N/A DATE 17/02/16 COMPONENT 4000357 DIMENSIONS 130x323mm AMENDEDBY AL PHARMACOOE TBC SUPPUER TEVA UK Ltd

BLACKS CUTTERM